Oklahoma, 2010Flood in Oklahoma, July 7 to 11, 2010
July 7 to 11, 2010 · NWS TSA · 1 event in 1 county or zone
Thunderstorms that developed along a weak surface boundary moved repeatedly across the same areas, producing locally heavy rainfall across southeastern Kansas and northeastern Oklahoma. This rainfall resulted in moderate flooding along the Neosho River near Commerce.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that developed along a weak surface boundary moved repeatedly across the same areas, producing locally heavy rainfall across southeastern Kansas and northeastern Oklahoma. This rainfall resulted in moderate flooding along the Neosho River near Commerce.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 7, 2:10 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 7, 2:10 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
310 AM CDT WED JUL 7 2010
.DISCUSSION...
VERY HIGH CHANCES OF SHOWERS AND THUNDERSTORMS TODAY
AND THURSDAY AS THE AREA REMAINS UNDER THE INFLUENCE
OF A TROPICAL REGIME. COMPACT TROPICAL WAVE MOVING
TO THE NORTHWEST ACROSS NORTHEAST TEXAS WILL POSSIBLY
AFFECT PORTIONS OF SOUTHEAST OKLAHOMA EARLY THIS MORNING.
THE TROPICAL WAVE AND ASSOCIATED MOISTURE WILL AFFECT
THE ENTIRE FORECAST AREA LATER TODAY WITH DAYTIME HEATING.
IN ADDITION TO THE TROPICAL WAVE...A WEAK SFC TROF THAT IS
LOCATED NEAR THE INTERSTATE 44 CORRIDOR WILL ALSO HELP TO
PROVIDE THE LIFT FOR SHOWER AND THUNDERSTORM DEVELOPMENT.
LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN TODAY AS PRECIPITABLE
WATER VALUES REMAIN AROUND 2.00 INCHES. ISOLATED LOCATIONS COULD
SEE NEARLY 3 INCHES OF RAIN. HAVE OPTED AGAINST A FLASH FLOOD
WATCH AT THIS TIME. HOWEVER...THE SITUATION WILL BE MONITORED CLOSELY.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH ON
THURSDAY AS THE TROPICAL MOISTURE BEGINS TO INTERACT WITH A
SLOW MOVING COLD FRONT WHICH LOOKS TO MOVE INTO THE REGION
THURSDAY MORNING. THE THREAT FOR HEAVY RAIN WILL BECOME MORE
LIKELY ON THURSDAY WITH 1 TO 3 INCHES OF RAIN POSSIBLE ACROSS
A GOOD DEAL OF THE AREA.
SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY
AS THE FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE REGION BEFORE
GETTING HUNG UP NEAR THE RED RIVER. THE FRONT IS THEN EXPECTED
TO RETURN NORTH OVER THE WEEKEND WITH SLIGHT CHANCES OF SHOWERS
AND THUNDERSTORMS.
ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA MONDAY
NIGHT INTO TUESDAY AS A MID-LEVEL TROF SWEEPS ACROSS THE PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 85 73 84 72 / 90 60 80 60
FSM 86 74 87 75 / 80 40 70 60
MLC 85 72 85 73 / 80 50 60 60
BVO 85 70 84 69 / 80 60 80 60
FYV 83 70 83 69 / 90 40 80 60
BYV 82 69 84 70 / 90 40 80 60
MKO 84 71 82 72 / 90 50 80 60
MIO 84 70 84 70 / 90 60 80 70
F10 83 71 84 71 / 80 50 80 60
HHW 85 73 88 73 / 80 40 60 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...05
LONG TERM....10
Hazardous weather outlook, Jul 7, 4:15 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT WED JUL 7 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT WED JUL 7 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY THIS MORNING.
DISCUSSION...
DEEP TROPICAL MOISTURE REMAINS OVER THE AREA AND THIS WILL RESULT
IN WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. WEAK
WIND FIELDS WILL RESULT IN VERY SLOW STORM MOTIONS...SO VERY HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE AGAIN THIS
AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ON THURSDAY.
A WEAK COLD FRONT WILL MOVE INTO THE AREA THURSDAY AND MAY ENHANCE
THE HEAVY RAIN AND FLASH FLOOD POTENTIAL. THIS FRONTAL BOUNDARY
WILL THEN REMAIN IN THE VICINITY FOR SEVERAL DAYS CONTINUING THE
CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL WARM BACK
TO NEAR NORMAL LEVELS BY LATE IN THE WEEKEND INTO EARLY NEXT
WEEK...WITH AFTERNOON HEAT INDICES REACHING NEAR OR ABOVE 100 IN
SOME PLACES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flood, Ottawa
- When
- July 7, 5:00 AM CST to July 11, 10:00 AM CST
- Where
- Ottawa County, 6 mi W of Commerce
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.930, -94.979
The Neosho River near Commerce rose above its flood stage of 15 feet at 6 a.m. CDT on July 7th. The river crested at 18.79 feet at 12 p.m. CDT on the 10th, resulting in moderate flooding. The river fell below flood stage at 11 a.m. CDT on the 11th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, July 7 to 8, 2010$11 million · 4 events
- Flash Flooding and Heavy Rain in Iowa, July 7, 2010$2.0 million · 33 events
- Flash Flooding in Iowa, July 7, 2010$600,000 · 2 events
- Flood in Iowa, July 7 to 8, 2010$500,000 · 1 event
- Tornado and Hail in Wisconsin, July 7, 2010$105,000 · EF1 · 2 events
- Funnel Cloud and Heavy Rain in Wisconsin, July 7, 2010$150,000 · 2 events
- Heat in Alabama, July 7 to 9, 20103 injured · 11 events
- Flash Flood in Iowa, July 7, 2010$50,000 · 1 event
- Flooding in Iowa, July 7 to 8, 20103 events
- Flash Flooding and Damaging Wind in Illinois, July 7, 201052 kt wind · 3 events
- Tornado in Kansas, July 7, 2010EF0 · 3 events
- Flash Flood and Flood in Oklahoma, July 7, 2010$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253743.